Corns and calluses are thickened layers of skin caused by repeated pressure or friction.
Calluses and corns
Causes, incidence, and risk factors
Corns and calluses are caused by pressure or friction on skin. A corn is thickened skin on the top or side of a toe, usually from shoes that do not fit properly. A callus is thickened skin on your hands or the soles of your feet.
The thickening of the skin is a protective reaction. For example, farmers and rowers get callused hands that prevent them from getting painful blisters. People with bunions often develop a callus over the bunion because it rubs against the shoe.
Neither corns nor calluses are serious conditions.
Generic Name: SALICYLIC ACID (KERATOLYTIC) - TOPICAL Pronounced: (SAL-i-SIL-ik) Callus Removers Top Precautions
Before using salicylic acid, tell your doctor or
pharmacist if you are allergic to it; or to nonsteroidal anti-inflammatory
drugs-NSAIDs (e.g., aspirin, ibuprofen, naproxen); or if you have any other
allergies. This product may contain inactive ingredients, which can cause
allergic reactions or other problems. Talk to your pharmacist for more
This medication should not be used if you have certain
medical conditions. Before using this medicine, consult your doctor or
pharmacist if you have:
poor blood circulation (e.g., peripheral vascular
Caution is advised when using this drug in the elderly
because they are more likely to have blood circulation problems that may make
it more difficult for the skin to heal.
During pregnancy, this medication sho...
When my hands and feet started hurting about a year after I finished chemo, my oncologist said I had, " Taxol toes ." She went on to explain that a more accurate term is peripheral neuropathy, which means nerve damage in the extremities--hands and feet.
My hands and feet felt like they were asleep. I frequently dropped things, and I had trouble walking on uneven terrain and steps because I wasn't getting accurate information from my nerves. For some people neuropathy can be severe enough that they have to go on disability.
If you are going to be taking a taxane chemo drug like Taxol or Taxotere , you should ask your oncologist about possible precautions to reduce the chances of getting peripheral neuropathy.
The Mayo Clinic suggests eating a diet rich in Vitamin B-12 foods like meats, fish, eggs, and fortified cereals. Some oncologists prescribe B vitamins, but be sure to talk to your oncologist before taking any supplements because sometimes they can interfere ...
You should knowAnswers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.